Document Detail


Spontaneous liver hematomas induced by anti-coagulation therapy. A case report and review of the literature.
MedLine Citation:
PMID:  8406314     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We report on a case of massive bleeding into the liver parenchyma during treatment with a combination of warfarin sodium and trimethoprim-sulfamethoxazole. A fifty-five-year-old woman was put on long-term anticoagulant therapy with warfarin sodium. Two years later a course of trimethoprim-sulfamethoxazole was given to treat bronchitis. Following a bout of severe epigastric pain, ultrasonography and computed tomography (CT) then showed an enlarged liver containing several large hematomas. Subsequent CT scans, after tentative treatment only, showed regression of the liver hematomas, with almost complete disappearance after eight months. Bleeding complications and drug interactions related to this case are discussed, together with a review of the only six previous reports in the world literature of liver hematomas following anticoagulant therapy. Also mentioned are five patients in whom thrombolytic therapy gave rise to the same adverse reaction.
Authors:
C Erichsen; K Søndenaa; J A Söreide; E Andersen; A Tysvoer; K Sndenaa; J A Sreide
Related Documents :
1593704 - Psoas abscess: case report and review of the literature.
12953744 - Purulent pericarditis complicating septicaemia: report of two cases.
16351034 - Methicillin-resistant staphylococcus aureus empyema necessitatis in an eight-month-old ...
532074 - Yersiniosis in a free-living fallow deer.
16763824 - Endonasal endoscopic resection of an ethmoidal solitary fibrous tumor.
11306324 - Ectopic mediastinal pancreas.
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Hepato-gastroenterology     Volume:  40     ISSN:  0172-6390     ISO Abbreviation:  Hepatogastroenterology     Publication Date:  1993 Aug 
Date Detail:
Created Date:  1993-11-23     Completed Date:  1993-11-23     Revised Date:  2009-11-19    
Medline Journal Info:
Nlm Unique ID:  8007849     Medline TA:  Hepatogastroenterology     Country:  GERMANY    
Other Details:
Languages:  eng     Pagination:  402-6     Citation Subset:  IM    
Affiliation:
Department of Surgery, Rogaland Central County Hospital, Stavanger, Norway.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Drug Interactions
Drug Therapy, Combination
Drug-Induced Liver Injury*
Female
Hematoma / chemically induced*,  radiography
Humans
Liver / radiography
Liver Diseases / radiography
Middle Aged
Tomography, X-Ray Computed
Trimethoprim-Sulfamethoxazole Combination / administration & dosage
Warfarin / administration & dosage,  adverse effects*
Chemical
Reg. No./Substance:
8064-90-2/Trimethoprim-Sulfamethoxazole Combination; 81-81-2/Warfarin
Comments/Corrections
Erratum In:
Hepatogastroenterology 1993 Dec;40(6):604

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Endoscopic sphincterotomy in acute gallstone pancreatitis and cholangitis: a Saudi hospital experien...
Next Document:  Growth hormone and bone.